Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Resistance to Thrush meds
Sep 27, 2000

I have been having problems with my thrush meds, have become resistant to all of them, am taking a study drug, SCH56592, and that one is not doing so well any more. my doctor has suggested that I go on the new study drug ABT. If I do this I have to stop the SCH drug due to interactions, I am afraid that if the ABT doesn't work, I will have the same problem with resistance if I try to go back onto the SCH drug.

Also, do you know of any other options? other than an occasional flare up of herpes, have not had problems with other oi;exception CMV and non-hodgkins lymphoma (4 years remission)

Response from Dr. Feinberg

It sounds like you have been taking posaconazole, the investigational drug from Schering. I have had good responses to painting the thrush with a readily available biological dye called 1% gentian violet -- this is done for 3-5 days in a row, and have also had success with oral amphotericin B that is mixed with jello to form a semisolid gel that is easy to swallow.

There are no interaction data that I know of for posaconazole and the new Abbott protease inhibitor, lopinavir/ritonavir, which was just released on the market as Kaletra. Your physician could contact both companies for their best guess -- some azoles, such as fluconazole, have less potential for interactions than others.


Previous
Immune Reconstitution
Next
scarring on the lungs

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement